Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 25, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Aug 22, 2017, 3:42 AM EDT. It took effect at Aug 22, 2017, 4:00 PM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2017, 3:42 AM EDT (07:42 UTC)
- In effect from
- Aug 22, 2017, 4:00 PM EDT
- Expired
- Aug 23, 2017, 5:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
709 WHUS73 KDTX 220742 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 342 AM EDT TUE AUG 22 2017 ...INCREASING NORTHWEST WINDS LATE THIS AFTERNOON... .MODERATE SOUTHWEST WIND WILL CONTINUE OVER MARINE AREAS DURING THE MORNING AHEAD OF A STRENGTHENING LOW PRESSURE SYSTEM AND COLD FRONT. EARLY MORNING OBSERVATIONS OVER THE SOUTHERN GREAT LAKES INDICATE WIND CONDITIONS HOLDING BELOW SCA THRESHOLDS LEAVING WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT AS THE PRIMARY MARINE WEATHER IMPACT BEFORE THE FRONTAL PASSAGE. SAGINAW BAY WILL BE AN AREA TO WATCH FOR FUNNELING OF ENHANCED SOUTHWEST FLOW THAT COULD PRODUCE GUSTS AROUND 25 KNOTS AT TIMES. LOW PRESSURE NEAR THE STRAITS DURING THE MORNING WILL MOVE TOWARD JAMES BAY AND DEEPEN CONSIDERABLY DURING THE AFTERNOON BASED ON THE LATEST MODEL DEPICTIONS. THE STRONGER TREND ON THIS SYSTEM NOW MAKES NORTHWEST GALES LIKELY OVER THE OPEN WATERS OF NORTHERN LAKE HURON BEGINNING LATE AFTERNOON THROUGH TONIGHT AND A GALE WARNING IS IN EFFECT DURING THIS TIME. WAVES EXCEEDING SCA THRESHOLD WILL BRUSH THE NORTHERN THUMB TONIGHT WHERE A SCA IS IN EFFECT. ELSEWHERE, THE WIND PATTERN WILL BE FROM THE NORTHWEST ENOUGH TO KEEP THE HIGHEST WAVES OFFSHORE OF THE SOUTHERN LAKE HURON NEARSHORE ZONES AND GENERALLY IN THE 1 TO 3 FT RANGE ON SAGINAW BAY BEFORE THE WIND WEAKENS WEDNESDAY AND THEN VEERS TOWARD THE NORTH THURSDAY. AS THE WIND DIMINISHES, THE INCOMING AIR MASS WILL BE COLD ENOUGH TO PRODUCE INSTABILITY OVER THE WATER ADEQUATE FOR MARGINAL WATERSPOUT POTENTIAL. LHZ361-362-221945- /O.NEW.KDTX.GL.W.0025.170822T2100Z-170823T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 342 AM EDT TUE AUG 22 2017 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ441-221945- /O.NEW.KDTX.SC.Y.0056.170823T0000Z-170823T0900Z/ PORT AUSTIN TO HARBOR BEACH MI- 342 AM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT WEDNESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
2 follow-up statements
529 WHUS73 KDTX 221145 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 745 AM EDT TUE AUG 22 2017 ...GUSTY SOUTHWEST WIND TODAY BECOMING NORTHWEST GALES TONIGHT... .MODERATE SOUTHWEST WIND WILL CONTINUE OVER MARINE AREAS DURING THE MORNING AHEAD OF A STRENGTHENING LOW PRESSURE SYSTEM AND COLD FRONT. EARLY MORNING OBSERVATIONS OVER THE SOUTHERN GREAT LAKES INDICATE INCREASED POTENTIAL FOR FUNNELING SOUTHWEST FLOW THROUGH SAGINAW BAY PRODUCING GUSTS NEAR 30 KNOTS AT TIMES. LOW PRESSURE NEAR THE STRAITS DURING THE MORNING WILL MOVE TOWARD JAMES BAY AND DEEPEN CONSIDERABLY DURING THE AFTERNOON BASED ON THE LATEST MODEL DEPICTIONS. THE STRONGER TREND ON THIS SYSTEM NOW MAKES NORTHWEST GALES LIKELY OVER THE OPEN WATERS OF NORTHERN LAKE HURON BEGINNING LATE AFTERNOON THROUGH TONIGHT AND A GALE WARNING IS IN EFFECT DURING THIS TIME. WAVES EXCEEDING SCA THRESHOLD WILL BRUSH THE NORTHERN THUMB TONIGHT WHERE A SCA IS IN EFFECT. ELSEWHERE, THE WIND PATTERN WILL BE FROM THE NORTHWEST ENOUGH TO KEEP THE HIGHEST WAVES OFFSHORE OF THE SOUTHERN LAKE HURON NEARSHORE ZONES AND GENERALLY IN THE 1 TO 3 FT RANGE ON SAGINAW BAY BEFORE THE WIND WEAKENS WEDNESDAY AND THEN VEERS TOWARD THE NORTH THURSDAY. AS THE WIND DIMINISHES, THE INCOMING AIR MASS WILL BE COLD ENOUGH TO PRODUCE INSTABILITY OVER THE WATER ADEQUATE FOR MARGINAL WATERSPOUT POTENTIAL. LHZ361-362-222345- /O.CON.KDTX.GL.W.0025.170822T2100Z-170823T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 745 AM EDT TUE AUG 22 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-222100- /O.NEW.KDTX.SC.Y.0057.170822T1145Z-170822T2100Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 745 AM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ441-222345- /O.EXT.KDTX.SC.Y.0056.170822T1145Z-170823T0900Z/ PORT AUSTIN TO HARBOR BEACH MI- 745 AM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
979 WHUS73 KDTX 221944 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 344 PM EDT TUE AUG 22 2017 ...GUSTY WINDS THIS EVENING... .NORTHWESTERLY GUSTS TO MARGINAL GALES WILL CONTINUE THROUGH TONIGHT OVER THE NORTHERN HALF OF LAKE HURON AS COLDER AIR SPREADS ACROSS THE WATERS. GUSTS TO NEAR-GALES ARE FORECAST ELSEWHERE AND WILL PERSIST THROUGH WEDNESDAY...ESPECIALLY OVER THE OPEN WATERS.THE FETCH WILL BUILD THE HIGHEST WAVES EAST OF THE INTERNATIONAL BORDER WITH MAXIMUM WAVE HEIGHTS TOPPING OUT BETWEEN 12 AND 14 FEET IN FAVORED AREAS OF THE AMERICAN WATERS. THE INFLUX OF COLDER AIR WILL MAKE WATERSPOUTS LIKELY OVER ALL MARINE ZONES TODAY THROUGH THURSDAY. THE GRADIENT WILL DIMINISH CONSIDERABLY WEDNESDAY NIGHT SUPPORTING MODERATE NORTH OR NORTHWESTERLIES FOR THE REMAINDER OF THE WEEK. LHZ361-362-230745- /O.EXT.KDTX.GL.W.0025.170822T2000Z-170823T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 344 PM EDT TUE AUG 22 2017 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-222045- /O.EXT.KDTX.SC.Y.0057.000000T0000Z-170822T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 344 PM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE WEST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-230745- /O.EXT.KDTX.SC.Y.0057.000000T0000Z-170823T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY- 344 PM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ441-230745- /O.CON.KDTX.SC.Y.0056.000000T0000Z-170823T0900Z/ PORT AUSTIN TO HARBOR BEACH MI- 344 PM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Aug 22, 3:42 AM EDT, 0 minutes earlier.
Area forecast discussion, Aug 22, 3:42 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
342 AM EDT Tue Aug 22 2017
.DISCUSSION...
Overall picture currently shows the placement of the surface low
over the northern Great Lakes as it continues to trek eastward. The
cold front associated with this system was laid out across WI and
back into IA. This front will continue to slide east and will be the
focus for rain/storms to Southeast Michigan this morning into the
afternoon. A line of storms over southwest Michigan at issuance time
will continue to push east/northeast through the morning hours and
will provide another round of storms to the area around sunrise.
Behind this initial line, a more expansive coverage area of
rain/storms moves in. Area continues to be outlooked in general
thunder for the day. A weakening trend is currently be seen with
the initial line of storms as they push across lower Michigan.
Working against the severe threat will be the timing of the front.
The bulk of the activity will be during the morning/early afternoon
hours, thus cutting into any increasing instability associated with
diurnal heating as skies remain overcast. Better instability will
stay to the south and east of the state which coincides with SPC's
outlook of general thunder over much of the CWA and the slight risk
off to the southeast. Dynamics are still there given the front
itself and the area will continue to see rain and thunderstorms
during this time with the main threats being heavy rainfall and
gusty winds in the moisture rich environment.
Rain and isolated storms will move into portions of the CWA in the
next couple of hours. Current radar trend shows this line with a
break in the rain before activity increases again just ahead of the
front. Main frontal passage will take place later this afternoon
with activity pushing off towards the east by 00Z Wednesday. CAA
behind the front will bring in cooler and drier conditions this
evening, bringing an end to the humidity that has been around the
past few days. Temperatures will be more pleasant for the remainder
of the week as highs stay in the lower to mid 70s with lower
dewpoints in the upper 40 to low 50 degree range. As the gradient
weakens and troughing pushes east towards the East Coast, high
pressure starts building in. This high will set up across the Great
Lakes area bringing quiet weather conditions to the area through the
weekend.
&&
.MARINE...
Moderate southwest wind will continue over marine areas during the
morning ahead of a strengthening low pressure system and cold front.
Early morning observations over the southern Great Lakes indicate
wind conditions holding below SCA thresholds leaving widespread
showers and thunderstorms along and ahead of the front as the
primary marine weather impact before the frontal passage. Saginaw
Bay will be an area to watch for funneling of enhanced southwest
flow that could produce gusts around 25 knots at times.
Low pressure near the Straits during the morning will move toward
James Bay and deepen considerably during the afternoon based on the
latest model depictions. The stronger trend on this system now makes
northwest gales likely over the open waters of northern Lake Huron
beginning late afternoon through tonight and a gale warning is in
effect during this time. Waves exceeding SCA threshold will brush
the northern Thumb tonight where a SCA is in effect. Elsewhere, the
wind pattern will be from the northwest enough to keep the highest
waves offshore of the southern Lake Huron nearshore zones and
generally in the 1 to 3 ft range on Saginaw Bay before the wind
weakens Wednesday and then veers toward the north Thursday. As the
wind diminishes, the incoming air mass will be cold enough to
produce instability over the water adequate for marginal waterspout
potential.
&&
.HYDROLOGY...
A low pressure system near the Straits during the morning will move
into Canada while pulling a strong cold front through Lower Michigan
today. Warm and humid air in place ahead of the front will fuel
showers and thunderstorms beginning during the morning and lasting
into early evening. Basin average rainfall totals remain projected
in the 0.25 to 0.50 inch range today. Locally higher amounts of 1 to
2 inches are possible where lines of storms or multiple rounds of
thunderstorms occur which will make localized flooding possible in
prone areas. Otherwise, flooding potential will be limited by the
fast movement of the associated cold front which is timed to exit
eastward by early evening.
&&
.PREV DISCUSSION...
Issued at 1215 AM EDT Tue Aug 22 2017
AVIATION...
Showers/storms upstream will shift into the area later tonight
through morning within broad surge of higher theta-e air in advance
of an approaching cold front. This front will sink through the
region during the afternoon bringing a chance of one more round of
scattered convection later in the day. A tightening pressure gradient
and strong mixing will lead to rather gusty conditions with 25+ knot
gusts expected at times during the afternoon. Clearing skies and
weakening winds can then be expected by evening in the wake of this
fropa.
For DTW...Best chance for storms will come late tonight through the
morning with a secondary chance along the cold front by afternoon.
Wind gusts to 25 knots will be quite possible, generally in advance
of front with a direction from 250-260 degrees during the mid
afternoon peak.
//DTW THRESHOLD PROBABILITIES...
* Medium for a thunderstorm during the morning.
* Medium for ceilings aob 5000 feet.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 5 PM this afternoon to 5 AM EDT Wednesday for
LHZ361-362.
Small Craft Advisory from 8 PM this evening to 5 AM EDT Wednesday
for LHZ441.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...SP
MARINE.......BT
HYDROLOGY....BT
AVIATION.....DG
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:42 AM EDT | Small Craft Advisory | DTX | 25 hr | |
| Aug 22, 7:45 AM EDT | Small Craft Advisory | DTX | 21 hr | |
| Aug 22, 2:31 PM EDT | Special Weather Statement | DTX | Macomb, Oakland, Wayne | 44 min |
| Aug 22, 2:37 PM EDT | Special Marine Warning | DTX | 53 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.